Can taking doxycycline for acne worsen my skin?
Medically reviewed by Drugs.com. Last updated on Oct 27, 2020.
It has been around 4 weeks that I have been taking doxycycline 100 mg once daily. My skin has got a bit worse actually with many new pimples and cysts sprouting up and the dark red marks on cheeks are not fading. Is it normal or should I stop using it from now on?
Often for people who take doxycycline for acne, the acne can become worse before it starts getting better, this is sometimes described as the "purging phase".
Please see reviews in the link below for an insight into other peoples experience. https://www.drugs.com/comments/doxycycline/for-acne.html
Related medical questions
- How long after stopping doxycycline can I drink alcohol?
- What is the best antibiotic to treat a sinus infection?
- What are the best antibiotics for pneumonia?
- What is doxycycline hyclate used for?
- How long does doxycycline stay in your body after you finish your prescribed amount?
- Can I take doxycycline hyclate for strep throat?
- Can I take doxycycline if I am allergic to penicillin?
- Can you smoke cigarettes or marijuana while on doxycycline hyclate 100mg?
- Is doxycycline hydrochloride 100mg a sulfa based drug?
- Will it be harmful to take doxycycline with iron supplements?
- Does doxycycline cause kidney pain?
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)